Alert archive / California / Red Flag Warnings in 2022
Red Flag Warning 2, NWS Sacramento, CA
NWS Sacramento, CA issued this red flag warning at May 18, 2022, 10:47 AM PDT. It took effect at May 19, 2022, 11:00 AM PDT. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 18, 2022, 10:47 AM PDT (17:47 UTC)
- In effect from
- May 19, 2022, 11:00 AM PDT
- Expired
- May 20, 2022, 8:00 PM PDT
- In force
- 33 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
322 WWUS86 KSTO 181747 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 1047 AM PDT Wed May 18 2022 ...Red Flag Warning for Gusty Winds and Low Humidity Thursday and Friday... .A weather system passing to our northeast will bring gusty north and east winds to interior northern California. Winds will be increasing Thursday morning and will be strongest Thursday night through Friday morning. The strongest winds will be over the west side of the Sacramento Valley and the Coastal Range Foothills. Gusty winds along with drying fuels will lead to critical fire weather conditions. Lighter winds are expected on Saturday, but humidity values will remain in the single digits and teens. CAZ220-267-181900- /O.CAN.KSTO.FW.A.0001.220519T1800Z-220521T0300Z/ Southern Motherlode From 1000 to 3000 Ft. Includes portions of Calaveras-Tuolumne Unit- Northern Motherlode From 1000 to 3000 Ft. Includes portions of Nevada-Yuba-Placer-Amador and ElDorado Units- 1047 AM PDT Wed May 18 2022 ...FIRE WEATHER WATCH IS CANCELLED FOR FIRE WEATHER ZONES 220 AND 267... The National Weather Service in Sacramento has cancelled the Fire Weather Watch. Locations above 1,000 feet in the Motherlode will see less concern for critical fire weather conditions. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ213-215>219-263-266-279-191400- /O.UPG.KSTO.FW.A.0001.220519T1800Z-220521T0300Z/ /O.NEW.KSTO.FW.W.0002.220519T1800Z-220521T0300Z/ Eastern Portion of Shasta/Trinity NF- Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft- Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft- Southern Sacramento Valley in Yolo- Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft-Carquinez Strait and Delta- Northern San Joaquin Valley in San Joaquin and Stanislaus Counties Below 1000 ft-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units-Eastern Mendocino NF- 1047 AM PDT Wed May 18 2022 ...RED FLAG WARNING IN EFFECT FROM 11 AM THURSDAY TO 8 PM PDT FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 213, 215, 216, 217, 218, 219, 263, 266, AND 279... The National Weather Service in Sacramento has issued a Red Flag Warning, which is in effect from 11 AM Thursday to 8 PM PDT Friday. * WIND...Northerly winds 15 to 30 mph with gusts 35 to 45 mph, locally higher. * HUMIDITY...Minimum humidities 5 to 12 percent during the afternoons with overnight recoveries 20 to 35 percent. * GREATEST THREAT...West side of the Sacramento Valley mainly along and west of Interstate 5 and 505 and into the Coastal Range Foothills below 2500 feet. Strongest winds Thursday night through Friday morning. * IMPACTS...Any fires that develop may spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
4 follow-up statements
438 WWUS86 KSTO 190845 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 145 AM PDT Thu May 19 2022 ...Red Flag Warning for Gusty Winds and Low Humidity Today through Friday... .A weather system passing to the northeast will bring gusty north and east winds to interior northern California. Winds will increase this morning and will be strongest tonight into Friday morning. The strongest winds will be over the west side of the Sacramento Valley and the Coastal Range Foothills. Gusty winds combined with drying fuels will lead to critical fire weather conditions. Lighter winds are expected on Saturday, but humidity values will remain in the single digits and teens. CAZ213-215>219-263-266-279-200000- /O.CON.KSTO.FW.W.0002.220519T1800Z-220521T0300Z/ Eastern Portion of Shasta/Trinity NF- Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft- Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft- Southern Sacramento Valley in Yolo- Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft-Carquinez Strait and Delta- Northern San Joaquin Valley in San Joaquin and Stanislaus Counties Below 1000 ft-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units-Eastern Mendocino NF- 145 AM PDT Thu May 19 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 213, 215, 216, 217, 218, 219, 263, 266, AND 279... * WIND...Northerly winds 15 to 30 mph with gusts 35 to 45 mph, locally up to 55 mph. * HUMIDITY...Minimum humidities 5 to 12 percent during the afternoons with overnight recoveries 20 to 35 percent. * GREATEST THREAT...West side of the Sacramento Valley mainly along and west of Interstate 5 and 505 and into the Coastal Range Foothills below 2500 feet. Strongest winds tonight through Friday morning. * IMPACTS...Any fires that develop may spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ http://weather.gov/sacramento
402 WWUS86 KSTO 192047 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 147 PM PDT Thu May 19 2022 ...Red Flag Warning for Gusty Winds and Low Humidity Continues through Friday... .Gusty northerly winds have developed over northern California today as a system passes to our northeast. These winds combined with low relative humidity values are resulting in critical fire weather conditions. The strongest winds will arrive tonight and into Friday morning, concentrated along the west side of the Sacramento Valley and the Coastal Range foothills. Winds will gradually subside Friday afternoon. While the winds will be lighter on Saturday, afternoon humidity values will remain low in the single digits or teens. CAZ213-215>219-263-266-279-201400- /O.CON.KSTO.FW.W.0002.000000T0000Z-220521T0300Z/ Eastern Portion of Shasta/Trinity NF- Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft- Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft- Southern Sacramento Valley in Yolo- Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft-Carquinez Strait and Delta- Northern San Joaquin Valley in San Joaquin and Stanislaus Counties Below 1000 ft-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units-Eastern Mendocino NF- 147 PM PDT Thu May 19 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 213, 215, 216, 217, 218, 219, 263, 266, AND 279... * WIND...Northerly winds 15 to 30 mph with gusts up to 50 mph. Gusts in northeast/southwest-oriented canyons/gaps up to 60 mph. Strongest winds tonight through Friday morning. * HUMIDITY...Minimum humidities 5 to 12 percent during the afternoons with overnight recoveries 20 to 35 percent. * GREATEST THREAT...West side of the Sacramento Valley mainly along and west of Interstate 5, Coastal Range foothills, and Sierra foothill canyons/gaps. * IMPACTS...Any fires that develop may spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ http://weather.gov/sacramento
730 WWUS86 KSTO 200938 AAA RFWSTO URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service Sacramento CA 238 AM PDT Fri May 20 2022 ...Red Flag Warning for Gusty Winds and Low Humidity Continues through this Evening... .Gusty winds continue today combined with low relative humidity values, resulting in critical fire weather conditions. The strongest winds are expected early this morning into the afternoon, concentrated along the west side of the Sacramento Valley and the Coastal Range foothills. Winds will gradually subside this evening. While winds will be lighter on Saturday, afternoon humidity values will remain low in the single digits or teens. CAZ213-215>219-263-266-279-210300- /O.CON.KSTO.FW.W.0002.000000T0000Z-220521T0300Z/ Eastern Portion of Shasta/Trinity NF- Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft- Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft- Southern Sacramento Valley in Yolo- Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft-Carquinez Strait and Delta- Northern San Joaquin Valley in San Joaquin and Stanislaus Counties Below 1000 ft-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units-Eastern Mendocino NF- 238 AM PDT Fri May 20 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 213, 215, 216, 217, 218, 219, 263, 266, AND 279... * WIND...Northerly winds 15 to 30 mph with gusts up to 50 mph. Gusts in northeast/southwest-oriented canyons/gaps up to 60 mph. Strongest winds through early this afternoon. * HUMIDITY...Minimum humidities 5 to 12 percent during the afternoon. * GREATEST THREAT...West side of the Sacramento Valley mainly along and west of Interstate 5, Coastal Range foothills, and Sierra foothill canyons/gaps. * IMPACTS...Any fires that develop may spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ http://weather.gov/sacramento
308 WWUS86 KSTO 210313 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 813 PM PDT Fri May 20 2022 CAZ213-215>219-263-266-279-210415- /O.EXP.KSTO.FW.W.0002.000000T0000Z-220521T0300Z/ Eastern Portion of Shasta/Trinity NF- Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft- Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft- Southern Sacramento Valley in Yolo- Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft-Carquinez Strait and Delta- Northern San Joaquin Valley in San Joaquin and Stanislaus Counties Below 1000 ft-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units-Eastern Mendocino NF- 813 PM PDT Fri May 20 2022 ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 213, 215, 216, 217, 218, 219, 263, 266, AND 279... $$ http://weather.gov/sacramento
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at May 18, 3:10 AM PDT, 7 hours 37 minutes earlier.
Area forecast discussion, May 18, 3:10 AM PDT, 7 hours 37 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 310 AM PDT Wed May 18 2022 .Synopsis... Warm and dry conditions continue into next week. Gusty north winds Thursday and Friday will bring critical fire weather concerns for the Central Valley and foothills. && .Discussion... A few high clouds are moving south across NorCal early this morning, otherwise skies remain clear. Surface pressure gradients are beginning to reverse toward offshore, but enough onshore gradient persists from the coast into the southern Sacramento Valley to lower current temperatures into the mid to upper 50s. Elsewhere, current temperatures are milder across the northern half of the Sacramento Valley with readings in the 60s to mid 70s. The warmup will continue today as short-wave ridging moves overhead and northerly surface flow predominates. Most areas will see around 5-10 degrees of warming compared to Tuesday with highs topping out in the mid to upper 90s across the Central Valley. Main weather concern this week remains the moderately strong north wind event on Thursday and Friday and the associated fire weather impacts resulting from it. North to east surface pressure gradients tighten Thursday, peaking Thursday night and early Friday at around 14-16 mbs (MFR to SAC) and around 8-10 mbs (RNO- SAC). Widespread gusts of 30-45 mph will be likely through the Central Valley, with local gusts over 50 mph possible along the western edge of the valley and windier spots in the northeast foothills. Combined with very low RH (single digit minimums with poor overnight recovery) and drying fuels, critical fire weather conditions will be likely and a fire weather watch has been posted. Around 5-10 degrees of cooling can be expected Thursday and Friday before temperatures begin to rebound Saturday. Northerly flow will continue Saturday, but it won't be as strong as gradients relax. && .EXTENDED DISCUSSION (Sunday THROUGH Wednesday)... Ensembles show flat ridging as the main feature for interior NorCal in the extended. As such, dry weather and above normal temperatures will prevail. Widespread mid to upper 90s are expected early next week, with some locations coming close to the 100 degree mark by Monday. Heat risk guidance suggests moderate heat risk across the Valley through the extended. This will impact groups that are sensitive to the heat. && .AVIATION... VFR conditions next 24 hours. Areas of northerly surface wind gusts 15-25 kts in the Valley 16Z Wed - 03Z Thursday. Stronger northerly wind gusts develop after 15Z Thursday. && .STO WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Thursday morning through Friday evening for Carquinez Strait and Delta-Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft-Eastern Mendocino NF-Eastern Portion of Shasta/Trinity NF-Northern Motherlode From 1000 to 3000 Ft. Includes portions of Nevada-Yuba-Placer-Amador and ElDorado Units-Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft- Northern San Joaquin Valley in San Joaquin and Stanislaus Counties Below 1000 ft-Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units- Southeast Edge Shasta-Trinity NF and Western Portions of Tehama- Glenn Unit-Southern Motherlode From 1000 to 3000 Ft. Includes portions of Calaveras-Tuolumne Unit-Southern Sacramento Valley in Yolo-Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 1:52 PM PDT | Wind Advisory | STO | 51 hr |
Nearby
Red Flag Warnings in California, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.